Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 77, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 14, 2001, 7:22 PM CDT for Knox County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 7:22 PM CDT (00:22 UTC)
- Expired
- Apr 14, 2001, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 7:25 PM CDT | Hail 1 | Knox City, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:45 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 14, 5:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 150022 SVROKC TXC275-150100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 722 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHERN TEXAS * UNTIL 800 PM CDT * AT 722 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 4 MILES SOUTH OF KNOX CITY...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BENJAMIN...GILLILAND...GOREE... MUNDAY...RHINELAND AND VERA HAIL UP TO THE SIZE OF QUARTERS IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEiDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3340 9994 3342 9950 3375 9949 3381 9967 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:55 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 3:55 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 355 PM CDT SAT APR 14 2001 WEAK FRONT NEAR THE RED RIVER AND DRY LINE BEGINNING TO EDGE INTO FAR WESTERN OKLAHOMA ARE PROVIDING A FOCUS FOR STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MEANWHILE... ADDITIONAL UPPER SUPPORT BEING PROVIDED BY A WAVE MOVING ACROSS COLORADO AND NORTHERN NEW MEXICO. AS THE WAVE MOVES THROUGH THE CENTRAL PLAINS OVERNIGHT... A WEAK FRONT IS EXPECTED TO SHIFT SOUTH ACROSS PORTIONS OF THE AREA. PRECIP COULD LINGER INTO EARLY SUNDAY OVER THE CENTRAL AND SOUTHWEST... AND INTO THE AFTERNOON OVER THE FAR SOUTHEAST. WILL INTRODUCE LOW POPS OVER THE SOUTH BY TUESDAY AFTERNOON AND INTO THE EVENING AS WARM AIR AND MOISTURE ADVECTION INCREASES OVER THE AREA AT THE 850MB LEVEL. MEANWHILE... A STRONG WAVE DROPPING INTO THE MIDWEST U.S. WILL HELP DRIVE A LARGE SURFACE HIGH SOUTH THROUGH THE PLAINS. CONVERGENCE WITH THE FRONT MAY ALSO AID SCATTERED PCPN OVER THE SOUTH. THE FRONT WILL BRING IN COOLER TEMPS ON MONDAY... CONTINUING INTO THE MIDDLE OF THE WEEK. THE EXTENDED PERIODS FROM TUES THROUGH SAT LOOK DRY AT THIS TIME... WITH TEMPERATURES WARMING IN THE SECOND HALF OF THE WEEK. FCSTID = 32 OKC 60 74 50 64 / 60 30 10 10 HBR 57 76 49 65 / 40 10 10 20 SPS 61 78 53 69 / 50 30 10 30 GAG 49 73 44 62 / 30 10 10 10 PNC 58 72 48 62 / 60 10 10 10 DUA 64 78 52 68 / 60 50 10 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 14, 4:47 PM CDT, 2 hours 35 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SAT APR 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM KAMAY TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0337 PM WICHITA FALLS TX .88 INCH HAIL
04/14/01 WICHITA HAM RADIO REPORT
0400 PM 6 SW GRANITE OK .75 INCH HAIL
04/14/01 GREER COUNTY EOC
0403 PM 4 S LONE WOLF OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0417 PM 4 E LUGERT OK .88 INCH HAIL
04/14/01 KIOWA HAM RADIO REPORT
0425 PM WAURIKA OK 1.75 INCH HAIL
04/14/01 JEFFERSON COUNTY SHERIFF OFFICE
0428 PM WAURIKA OK .75 INCH HAIL
04/14/01 JEFFERSON COUNTY EOC
0440 PM RYAN OK 1.00 INCH HAIL
04/14/01 JEFFERSON PUBLIC REPORT
BRLocal storm report, Apr 14, 6:42 PM CDT, 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
642 PM CDT SAT APR 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 10 ENE COOPERTON OK .75 INCH HAIL
04/14/01 KIOWA REPORTED BY OFF-DUTY
NWS EMPLOYEE
0516 PM LUGERT OK 1.00 INCH HAIL
04/14/01 KIOWA REPORTED BY COUNTY
EMERGENCY MANAGER
0542 PM APACHE OK 1.00 INCH HAIL
04/14/01 CADDO REPORTED BY APACHE
POLICE DEPARTMENT
0545 PM LONE GROVE OK .88 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0550 PM 1 W ARDMORE OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 2 W DICKSON OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 3 SW DICKSON OK .75 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM DICKSON OK 2.00 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM 2 N DICKSON OK 2.00 INCH HAIL
04/14/01 CARTER REPORTED BY COUNTY
EMERGENCY MANAGER
0610 PM CYRIL OK .88 INCH HAIL
04/14/01 CADDO REPORTED BY CYRIL
POLICE DEPARTMENT
0615 PM 6 N MANNSVILLE OK .70 INCH HAIL
04/14/01 JOHNSTON PUBLIC REPORT
0620 PM 2 N MANNSVILLE OK 2.00 INCH HAIL
04/14/01 JOHNSTON REPORTED BY CARTER
COUNTY EMERGENCY
MANAGER
0625 PM 1 N MADILL OK 1.75 INCH HAIL
04/14/01 MtARSHALL REPORTED BY COUNTY
EMERGENCY MANAGER
KTNearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.